Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mima

has anyone NOT experienced bad side effects from accutane?

Recommended Posts

Hands up if that bad effects of accutane thread scared you...*puts hand up*.

SO I thought maybe we could hear from some people who've made it through accutane WITHOUT limbs falling off, going blind, turning into the opposite sex and all those other scary and unimaginable things...

Seriously though...aside from dry lips and dry skin (which, let's face it, we're ALL going to experience), is there anyone out there who's happy and healthy afer a course of accutane?

THANKS :)

Share this post


Link to post
Share on other sites

Hi Mima. Well I haven't finished my coarse yet (I'm about 3/4 into my 4 month) and can say I only had dry skin/ flaky skin on my first month or so. Now of coarse I still have to moisturize after I wash because it"s tight but I'm face isn't falling off like it was... thank gawd! Lol

Share this post


Link to post
Share on other sites

I’m into my third month and so far haven’t got anything to complain about. The only side effects I’ve experienced is dry lips and my skin on the occasional day will get really dry but it’s nothing a good moisturiser won’t fix. I was horrified reading all bad side effects people experience and thought for sure that something like that would happen to me but so far it looks as if I’ve been very lucky.

Share this post


Link to post
Share on other sites

I'm almost at the end of the first month... I got an IB, but no other bad side effects.

The Good:

- normal skin (i don't even have to use oil blotters anymore the entire day)

- not having to wash my hair every day (saves time; i used to have to wash my hair every day!)

- and i've been MUCH happier and more positive.. even with the IB (strange cause i've heard accutane may cause depression, not otherwise! lol)

So Accutane has been a YAY for me... Cause i know the IB will go away eventually anyway. :dance: Just gotta bear this for a lil while!

Share this post


Link to post
Share on other sites
strange cause i've heard accutane may cause depression, not otherwise! lol

While I don't deny that there may be some negative psychological effect from the drug, I think a larger part is from unrealistic expectations.

Let's look at this board and how many posts we have each day of "when can I expect to see a reduction in oil?" "when/how bad is the IB" "I have taken it for 6 weeks and I still get acne, is it going to work or do I need a bigger dose?" "I am at month 4 and I am not completely clear, what else can I do?"

People compare their own progress with that of someone elses and become disappointed because they seem to lagged behind... there are plenty of "WHY WHY WHY" from users who are on accutane when they should really be focus on the end result instead of the progress along the way which really mean nothing and varies widely from person to person.

Even people who are not unaware of any acne related board, they too hear it from their derm regarding accutane being their last defense of sort and they too have expectation that may not be easily match. I think many acne sufferer also has issues with a long course of treatment when they often expect result in a few weeks to treat their acne (large part of OTC ad campaign). If you look at the review section for various topicals, you would see many many poor rating from people who says something similar to *omg, after 2 nights of tazorac, I am peeling like mad, this stuff sucks*... Thus to them, accutane for 5 months is unfamilar to their expecation of instant/quick satissfaction of clear skin in 3 days!

To the original poster, you may want to check the accutane log and look around, follow some people's progress or if you will, check the first post and then the latest/last post to see how far they come around and how few of them are doing poorly. There are over 5 millions current/former users of accutane and an overwhelming number of its users responded positively to it... but as with all things, those with an axe to grind generally are more vocal than those that are happy with the drug.

Share this post


Link to post
Share on other sites

I've taken it twice and only got the minor uncomfortable side effects. The first time i got a nice long remission before it came back, and it's in remission again now from my second course although i can't say how long that will last.

Share this post


Link to post
Share on other sites

Have experienced a range of side effects buts all of them very mild. If I'd known it would be like this I wouldn't have thought twice bout taking it! :D

Share this post


Link to post
Share on other sites

I'm almost done my cycle of accutane. I was also scared all those horror stories everyone's been telling me about accutane.

But i'm happy to say their not true for me. My skin is looking good. I only seem to get pimples now when i'm due for my period. I have some red marks, but nothing extreme, they seem to be fading daily.

The only thing I dislike about accutane is the dry lips. They were very uncomfortable for me at times, sometimes they even bled, but rather then that I haven't got anything else.

Into the third month I plurged quit abit, but it all cleared up in a week.

I have nothing bad to say about accutane, just keep your lips moist!!!!

Share this post


Link to post
Share on other sites

You can read my journal for all the details, but I never experienced anything really serious. I had dry lips which near constant application of lipgoo took care of. Dry eyes which made me Sir Blinksalot, but nothing overly terrible. Got some muscle soreness, mostly back related, but within a month or two being off Tane I was fine again (with excerise a person should be able to avoid most muscle soreness). And a few rashes now and again, near all from not moisturizing enough, rounded out the side effects.

All side-effects which I experienced could be managed or resulted from me not managing them. A hand rash was because I didn't moisturize before bed for a few days. A sore back was because I sat on my ass and didn't do anything physical for a week. etc. etc.

For all the good Accutane has done my skin I would gladly redo all the side-effects.

Share this post


Link to post
Share on other sites

I was on accurate (roaccutane in Australia) for a year and finished 2 years ago. The tablets were 10mg, I started on 1 every other day for a month, then 1 a day for two months, then 2 a day for six months, back down to 1 a day for two months and then 1 every other day again for the last month. I had an amazing experience, my skin completely cleared up and still is apart from the occasional hormonal pimple. I experienced pretty much no side effects, I had quite oily skin before so my skin pretty much went to normal/slightly dry, nothing severe like flaky peeling skin or anything like that, I just put on my face cream morning and night and there were no issues. It was actually quite good because before I was washing my hair every 2-3 days but since I was producing almost no oil I could get away with washing my hair only once a week! As for my lips, they were slightly dry but nothing some lip balm wouldn’t fix, never once did they peel or crack and bleed as I’ve heard from some people. Accutane was the best thing I ever did for my skin and I would do it all over again if I ever needed to

1F2B03F5-81DA-4CCA-8931-B953E085E59A.jpeg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×